Alert archive / Wisconsin / River Flood Warnings in 2015

River Flood Warning 16, NWS Green Bay, WI

December 15, 2015Wood County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Dec 15, 2015, 9:38 PM CST for Wood County, Wisconsin. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Dec 15, 2015, 9:38 PM CST (03:38 UTC)
Expired
Dec 16, 2015, 9:38 PM CST
In force
24 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Wood County, WI

The radar

The La Crosse radar (KARX), 132 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wisconsin River below Biron Dam (BIRW3).

Action stage
1015 ft
Minor stage
1017 ft
Moderate stage
1020 ft
Major stage
1022 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WGUS43 KGRB 160338
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
938 PM CST TUE DEC 15 2015

...The National Weather Service in Green Bay has issued a flood 
warning for the following rivers in Wisconsin... 

  Wisconsin River below Biron Reservoir affecting Wood County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC141-161838-
/O.NEW.KGRB.FL.W.0016.151216T0338Z-000000T0000Z/
/BIRW3.1.ER.151216T0310Z.151216T0310Z.000000T0000Z.UU/
938 PM CST TUE DEC 15 2015

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Wisconsin River below Biron Reservoir.
* At 9:10 PM Tuesday the stage was 1017 feet. 
* Flood stage is 1017 feet. 
* At 1017 feet...Widespread wooded lowland flooding.  Water 
  approaches a few homes on Shore Acres Drive in Biron. .  

&&

LAT...LON 4442 8973 4438 8980 4442 8986 4447 8973


$$
2 follow-up statements
387 
WGUS83 KGRB 161447
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
847 AM CST WED DEC 16 2015

...The flood warning continues for the following rivers in upper 
Wisconsin...

  Wisconsin River below Biron Reservoir affecting Wood County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC141-170547-
/O.CON.KGRB.FL.W.0016.000000T0000Z-000000T0000Z/
/BIRW3.1.ER.151216T0310Z.151216T0910Z.000000T0000Z.UU/
847 AM CST WED DEC 16 2015

The Flood Warning continues for
  The Wisconsin River below Biron Reservoir.
* until further notice...Or until the warning is cancelled.
* At  6:10 AM Wednesday the stage was 1017 feet. 
* Flood stage is 1017 feet. 
* At 1017 feet...Widespread wooded lowland flooding.  Water 
  approaches a few homes on Shore Acres Drive in Biron. .  

&&

LAT...LON 4442 8973 4438 8980 4442 8986 4447 8973


$$
403 
WGUS83 KGRB 170043
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
643 PM CST WED DEC 16 2015

...The flood warning is cancelled for the following rivers in upper 
Wisconsin...

  Wisconsin River below Biron Reservoir affecting Wood County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC141-170113-
/O.CAN.KGRB.FL.W.0016.000000T0000Z-151217T0043Z/
/BIRW3.1.ER.151216T0310Z.151216T1510Z.151216T2040Z.UU/
643 PM CST WED DEC 16 2015

The Flood Warning is cancelled for
  The Wisconsin River below Biron Reservoir.
* At 6:10 PM Wednesday the stage was 1016.7 feet. 
* Flood stage is 1017 feet. 
* Forecast...the river is expected to slowly fall through the end
  of the week.
* At 1017 feet...Widespread wooded lowland flooding.  Water 
  approaches a few homes on Shore Acres Drive in Biron.

&&

LAT...LON 4442 8973 4438 8980 4442 8986 4447 8973


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Dec 15, 6:11 PM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Dec 15, 6:11 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
611 PM CST TUE DEC 15 2015

UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND WEDNESDAY
ISSUED AT 309 PM CST TUE DEC 15 2015

PRECIPITATION TYPE IN NORTH CENTRAL WISCONSIN...ASSOCIATED WITH A
SYSTEM APPROACHING FROM THE PLAINS...IS THE MAIN CONCERN DURING
THIS PART OF THE FORECAST.

A HIGH PRESSURE SYSTEM WAS CENTERED OVER WISCONSIN THIS AFTERNOON
BUT THERE WAS STILL QUITE A BIT OF CLOUD COVER ACROSS THE FORECAST
AREA AT 20Z. THIS APPEARS TO BE DUE TO THE STRONG INVERSION BASED
JUST BELOW 850MB THAT COULD BE SEEN ON THE 12Z GRB SOUNDING. THE
SURFACE PRESSURE GRADIENT WILL TIGHTEN AS A LOW OVER THE CENTRAL
PLAINS MAKES ITS WAY TO WESTERN LAKE SUPERIOR BY 00Z THURSDAY. THE
TIGHTER GRADIENT SHOULD KEEP WINDS FROM DYING OFF TONIGHT
AND...COMBINED WITH THE CLOUDS...SHOULD KEEP TEMPERATURES FROM
FALLING MUCH DURING THE EVENING. SOUTHERLY FLOW AHEAD OF THE
APPROACHING SYSTEM WILL BRING MORE MOISTURE INTO THE AREA
OVERNIGHT. IT IS ALSO EXPECTED TO RESULT IN STEADY AND THEN
SLOWLY RISING TEMPERATURES DURING THE NIGHT.

AS WITH THE PREVIOUS SYSTEM THE 12Z NAM WAS COLDER THAN THE 12Z
GFS. THE NAM DID BETTER WITH THAT SYSTEM SO WILL STICK WITH IT
FOR NOW. RHINELANDER TIME/HEIGHT PLOT ON BUFKIT FROM THE 12Z NAM
SHOWED SHALLOW MOISTURE WITH SUBFREEZING SURFACE TEMPERATURES.
THIS RESULTED IN A TOTAL OF 0.01 INCH OF FREEZING PRECIPITATION
THERE BETWEEN ABOUT 06Z AND 10Z...THOUGH SOME TRACE AMOUNTS ARE
POSSIBLE AS EARLY AS 01Z. THINK MUCH OF NORTH CENTRAL WISCONSIN
WILL BE IN THE SAME BOAT AND WPC COLLABORATION HAD AN AREA OF 0.01
FREEZING PRECIPITATION IN NORTHERN WISCONSIN.

AS WARMER AIR AND DEEPER MOISTURE ADVECT INTO NORTHERN WISCONSIN
ANY FREEZING PRECIPITATION SHOULD CHANGE TO RAIN...POSSIBLY
BRIEFLY MIXED WITH SNOW AT FIRST. PROBABLY NO MORE THAN A DUSTING
OF NEW SNOW IN PARTS OF NORTHERN WISCONSIN LATE TONIGHT INTO
WEDNESDAY MORNING.

RAINFALL ON WEDNESDAY SHOULD NOT AMOUNT TO ANYTHING CLOSE TO THE
TOTALS EXPERIENCED WITH THE SYSTEM THAT JUST EXITED. SHOULD BE
LESS THAN A HALF INCH OF PRECIPITATION...WITH THE HIGHEST TOTALS
LIKELY TO BE ACROSS THE NORTH...WHERE LESS RAIN FELL DURING THE
PAST FEW DAYS. LIKELY SOME HIGHER FLOWS ON RIVERS WITH THE
ADDITIONAL RAIN.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY
ISSUED AT 309 PM CST TUE DEC 15 2015

SURFACE/UPPER LOWS WILL BE TRACKING NW OF THE FORECAST AREA
WEDNESDAY NIGHT...AND WILL PRODUCE SOME LIGHT PCPN OVER MAINLY
NC WI. PCPN TYPE MAY BE A MIX OF RAIN AND SNOW EARLY...BUT SHOULD
CHANGE TO SNOW AS THE EVG PROGRESSES. NOT EXPECTING MUCH
ACCUMULATION WITH THIS SYSTEM. A SERIES OF S/W TROFS WILL SKIM
ACROSS NORTHERN WI ON THU/FRI...BRING SCT SNOW SHOWERS OR FLURRIES
TO MAINLY NC WI DURING THE PERIOD. THE MAIN MESSAGE WILL BE A
RETURN TO WINTERLIKE TEMPERATURES...WITH HIGHS ONLY IN THE UPPER
TEENS AND 20S BY FRIDAY.

ZONAL FLOW WILL RETURN FOR THE WEEKEND...WITH A MODERATION IN
TEMPS BACK INTO THE 30S ANTICIPATED BY SUNDAY. A RIDGE OF HIGH
PRESSURE WILL BRING DRY WEATHER ON SATURDAY...AND MOST PCPN
SHOULD REMAIN TO OUR NORTH AND WEST INTO SUNDAY AS WELL.

LOW PRESSURE IS EXPECTED TO TRACK THROUGH SE WI SUNDAY NIGHT
INTO EARLY MONDAY...AND BRING A CHANCE OF RAIN OR SNOW TO
THE REGION. INCREASED POPS A LITTLE FOR THESE PERIODS...BUT
MORE CHANGES WILL NEED TO BE MADE WITH SUBSEQUENT FCSTS. COULD
SEE A NARROW STRIPE OF SNOW WITH THIS SYSTEM NORTH AND WEST OF
THE FOX RIVER VALLEY...BUT OVERALL CONFIDENCE IS LOW THIS FAR
OUT.
&&

.AVIATION...FOR 00Z TAF ISSUANCE
ISSUED AT 534 PM CST TUE DEC 15 2015

MVFR CIGS WILL DETERIORATE TO IFR CIGS OVERNIGHT INTO WEDNESDAY
MORNING. LIGHT MIX OF R/ZR/S WILL GRADUALLY SPREAD INTO THE PARTS
OF CENTRAL AND NORTH CENTRAL WISCONSIN OVERNIGHT AND THEN TURN TO
MAINLY RAIN WEDNESDAY MORNING AS A WARM FRONT LIFTS NORTHWARD OVER
THE AREA. SOME IMPROVEMENT IN CIGS EXPECTED WEDNESDAY AFTERNOON AS
THE FRONT LIFTS NORTH OF THE AREA.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MG
LONG TERM......KIECKBUSCH
AVIATION.......TDH
Hazardous weather outlook, Dec 15, 3:15 PM CST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
315 PM CST TUE DEC 15 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-162115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
315 PM CST TUE DEC 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

RUNOFF FROM RECENT HEAVY RAIN WILL CONTINUE TO CAUSE HIGH FLOW
RATES ON AREA RIVERS AND STREAMS. BE SURE TO MONITOR THE LATEST
FLOOD WARNINGS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE
IF YOU LIVE IN A FLOOD PRONE AREA.

LIGHT FREEZING RAIN IS EXPECTED OVER NORTH CENTRAL AND FAR
NORTHEAST WISCONSIN LATER THIS EVENING AND OVERNIGHT. A GLAZE OF
ICE MAY RESULT IN HAZARDOUS TRAVEL CONDITIONS ON ANY UNTREATED
ROADS ACROSS THE NORTHWOODS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

SLIPPERY ROADS MAY CONTINUE ACROSS NORTH CENTRAL AND FAR NORTHEAST
WISCONSIN EARLY WEDNESDAY MORNING.

MINOR FLOODING MAY CONTINUE ON SOME RIVERS DURING THE MID TO LATE
PART OF THE WORK WEEK. PERSONS LIVING IN FLOOD PRONE AREAS SHOULD
LISTEN FOR LATER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. PLEASE RELAY
REPORTS OF FLOODING OR FREEZING PRECIPITATION TO THE NATIONAL
WEATHER SERVICE.

LMZ521-522-541>543-162115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
315 PM CST TUE DEC 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MG/KIECKBUSCH

In the hours before

Special weather statement, Dec 15, 3:45 PM CST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CST TUE DEC 15 2015

WIZ005-010>013-018>021-030-160200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-MARATHON-
345 PM CST TUE DEC 15 2015

...LIGHT FREEZING RAIN IS POSSIBLE TONIGHT...

THERE IS A CHANCE FOR LIGHT FREEZING RAIN ACROSS NORTH CENTRAL
AND PARTS OF CENTRAL AND NORTHEAST WISCONSIN LATE THIS EVENING AND
OVERNIGHT. THE PRECIPITATION SHOULD CHANGE TO RAIN OR A WINTRY
MIX DURING THE PREDAWN HOURS...AND IS EXPECTED TO BE ALL RAIN BY
DAYBREAK ON WEDNESDAY. THOUGH AMOUNTS SHOULD BE LIGHT...EVEN A
LITTLE BIT OF FREEZING RAIN WILL CAUSE UNTREATED ROADS TO BECOME
SLIPPERY. PLEASE USE EXTRA CAUTION IF YOU PLAN TRAVEL IN THE AREA
TONIGHT.

MG
Special weather statement, Dec 15, 8:54 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
854 PM CST TUE DEC 15 2015

WIZ005-010>013-018>021-030-160900-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-MARATHON-
854 PM CST TUE DEC 15 2015

...LIGHT WINTRY MIX POSSIBLE OVERNIGHT...

THERE IS A CHANCE FOR A LIGHT WINTRY MIX OF FREEZING RAIN...SLEET
AND SNOW ACROSS NORTH CENTRAL AND PARTS OF CENTRAL AND NORTHEAST
WISCONSIN OVERNIGHT. THE PRECIPITATION SHOULD MIX WITH RAIN TOWARD
DAYBREAK...AND TURN TO ALL RAIN FOR THE REST OF THE MORNING HOURS.

THOUGH AMOUNTS SHOULD BE LIGHT...EVEN A LITTLE BIT OF FREEZING
RAIN OR MIX WILL CAUSE UNTREATED ROADS TO BECOME SLIPPERY. PLEASE
USE EXTRA CAUTION IF YOU PLAN TRAVEL IN THE AREA OVERNIGHT AS WELL
AS FOR THE WEDNESDAY MORNING COMMUTE.

TDH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 8:12 AM CSTGale WarningGRB13 hr

Nearby

River Flood Warnings in Wisconsin, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.